Welcome to Healing Well,
By HCQ I assume you mean hydroxychloroquine, which is most often referred to on this site by the brand name Plaquenil. (I mention that in case you wanted to search for past discussions of Plaquenil.)
It's best to ask your Dr why she is suggesting it, we can only guess at her reasons. However, it seems to me that she sees you have a possibility of developing Lupus symptoms, and is being proactive in helping you avoid them. Check out the link below, Diagnosing Lupus, if you are not already aware of the 11 diagnostic symptoms for Lupus. (These also apply to several other auto-immune disorders.)
In the short term, many people have stomach upset for 7-10 days when starting Plaquenil. It's not a big deal, and your stomach will quickly get used to it and everything will return to normal. In rare cases there is more of a reaction and people have to stop the Plaquenil.
In the long term, there is a RARE possibility that your field of vision may be affected. For this reason, it is advised to see an ophthalmologist for an eye check when beginning Plaquenil, and once a year as long as you take it. More info on this can be found here: www.sw-eng.com/plaquenil-eyes.html
Any (RARE) damage is easily reversed by stopping the medication.
Hope that helps!
Lynnwood, Lupus & Sjogren's Moderator, Dx: 2000DIAGNOSING LUPUS & HW's LUPUS 101
"Life is far too important to be taken seriously." - Oscar Wilde